Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Non-computable Julia sets


Authors: M. Braverman and M. Yampolsky
Journal: J. Amer. Math. Soc. 19 (2006), 551-578
MSC (2000): Primary 37F50; Secondary 68Q17
Published electronically: December 22, 2005
MathSciNet review: 2220099
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that under the definition of computability which is natural from the point of view of applications, there exist non-computable quadratic Julia sets.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 37F50, 68Q17

Retrieve articles in all journals with MSC (2000): 37F50, 68Q17


Additional Information

M. Braverman
Affiliation: Department of Computer Science, University of Toronto, Toronto, ON M5S 3G4, Canada

M. Yampolsky
Affiliation: Department of Mathematics, University of Toronto, Toronto, ON M5S 2E4, Canada

DOI: http://dx.doi.org/10.1090/S0894-0347-05-00516-3
PII: S 0894-0347(05)00516-3
Received by editor(s): June 28, 2004
Published electronically: December 22, 2005
Additional Notes: The first author’s research is supported by an NSERC CGS scholarship
The second author’s research is supported by an NSERC operating grant
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.